Jump to content



Photo

30 Mg Every Other Day For Three Months . . .


  • Please log in to reply
9 replies to this topic

#1 Cherie2287

Cherie2287

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 19 March 2017 - 11:11 AM

My doctor told me that after taking 30mg, every other day, for a couple of months (I did it longer), I should move to every three days for a month then stop completely.  This is my third attempt at getting off this.  This is the first time, however, that I have been actually given a schedule. After reading the offerings here, though, I got worried and opened my capsules.  There are only six balls in each of my capsules.  Last night, I took five with my plan being that I will do that for a week, then reduce to four, three, etc.  Help!!!! Not sure if I should stick to the doctor's recommendation or open the capsules! After being without the damn drug on Friday, I began to get the "hat on the back of my head" feeling and had no energy. Hope this mess makes sense to someone! Thank you!


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 6,400 posts
  • LocationMissouri

Posted 19 March 2017 - 01:43 PM

Welcome Cherie.
 
Your dr doesn't have his head screwed on tight. Cymbalta has a 12 hour half life so every 12 hours your blood concentration drops by 50%. By doing the every other day thing you are raising your blood levels up when you take a capsule but 48 hours later, just before you take the next capsule, you have only 6% in your system. when you take that capsule your blood levels spike again and you repeat the same withdrawal over and over. Even the manufacture does not recommend that. It is better to switch to a brand that had a couple hundred little beads inside so you can do a slow steady daily withdrawal. No sudden ups and downs. This is called bead counting.

You mentioned "There are only six balls in each of my capsules. Last night, I took five with my plan being that I will do that for a week, then reduce to four, three, etc."

 

Still, way too fast. Do not underestimate this withdrawal. Most remove around 2 or 3 beads a day from a capsule with 300 beads in it. Even that is fast for some people. Plan on a 3 month or more withdrawal. When you get feeling bad you stop and maintain that dosage until you feel better and then start weaning again. Many take 6 to 8 months and a few members have taken 1 to 2 years to successfully come off this drug. This is all about time and patience.


#3 gail

gail

    God-like

  • Site Supporter
  • 4,012 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 19 March 2017 - 02:43 PM

Hello and welcome Cherie,

Fishinghat, I have seen people taking one ball from the capsule and stabilize then another one and so on.

Cymbalta is real expensive in the USA. But nearing the end, like one or two balls, it's good to go on the brand if possible.

But Cherie, for sure it's better than what your doctor told you.

One question, how were you feeling during the first months of skipping?

#4 Cherie2287

Cherie2287

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 19 March 2017 - 08:08 PM

I think I have been okay.  I have been on the antidepressant dance since 1996.  I was originally prescribed them for peri-menopause symptoms. Mood swings, etc.  Then, when life began throwing me curve balls . . I just didn't stop taking them.  Zoloft . . .Lexapro . . then cymbalta.  I taught young children for years and didn't want to expose them to my crap.  Now, I just want to get them chemicals out of my body.  Life throws you challenges. I want to deal with them.


#5 gail

gail

    God-like

  • Site Supporter
  • 4,012 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 20 March 2017 - 07:45 AM

Hi,

What to say? Maybe it's the right method for you, different from ours.
Peri menopause sure creates havoc and so does menopause. It's started there for me.

#6 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 6,400 posts
  • LocationMissouri

Posted 20 March 2017 - 09:25 AM

Go for it Cherie. We will always be here for you. Together we can get through this.


#7 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 6,400 posts
  • LocationMissouri

Posted 20 March 2017 - 09:29 AM

You know Cherie I was just thinking. You said there is 6 balls in your capsule. Are they hard coated balls or more pill like an aspirin. If hey are coated you shouldn't cut them but if they are more like an aspirin you can weight out a dose and then use a razor blade to scrape a little bite more of them each day. This would provide a slower more even wean.  Just a thought.


#8 Cherie2287

Cherie2287

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 20 March 2017 - 12:35 PM

Such helpful comments from God-like and Fishinghat! Much appreciated. I actually have two different kind of capsules. One with many tiny balls inside and the other that I mentioned above. (I did some checking after the info from yesterday!) The one with the six was from a mail-order company my insurance said I had to use. The other is what I am currently being given by my town pharmacy. I will switch back to the one with the tiny pills and then dump the others. I have also wondered if I should be increasing any of my supplements. I take a food based multi vitamin, baby aspirin, cinnamon, cranberry and vitamin D.  

 

Again, thank you for all your help and answering so quickly!!


#9 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 6,400 posts
  • LocationMissouri

Posted 20 March 2017 - 01:07 PM

Wise decision. I don't see any problems with any of the supplements except the Vit D. You have to monitor your blood levels of vit D if you are taking a supplement. It is easy to over do it and get too high a level. A routine blood test is all that is needed.


#10 Cherie2287

Cherie2287

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 20 March 2017 - 02:39 PM

Yep, my Vitamin D is supervised by my physician.  I just broke open my other type of capsule, counted the balls and took 3% out for my dosage tonight.  Will try this for a week then do it again . . .fingers crossed!!!





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users